News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: abdominal pain on left side and more please help


 nrhlfsn - Tue Aug 26, 2008 8:51 pm

I was told to start taking Prilosec OTC even though I olny had GERD symptoms while on an antibiotic thats side effect was: symptoms of GERD. Anyways I was on the antibody becuz I had a sore throat for 2 weeks when the antibiotic only helped a little they said the sore throat could be caused by acid reflux and were quick to put me on prilosec OTC.

I was on prilosec for 13 days the last few days i was on it i was having random testicle pain, kidney area discomfort, and abdominal pains. Well I looked up on the internet and found that testicle and kidney pain were rare side effects so i stopped taking prilosec.

That was about two weeks ago the pain has gone away a lot but now I am having a pinching feeling/discomfort on my left side of my abdominal area. Every once in awhile my kidney area (lower back) and belly buton area have some discomfort as well (the belly button is more of a burning sharp mild pain). And just today I also have had some minor testicle pain and a pinching tingling on the right side of my abdominal area. There is no pain if i touch or poke the areas.

I went to a free medeical clinic a week ago where they felt my abdominal and kidney areas and examined my testicles and even tested my urine. They found nothing wrong.

They said that everything seems to be working fine and then they gave me some acid pump inhibitors to take which i never did cuz i do not think that this is gerd.

What is going on with me I just want the discomfort to stop. Should I be worried about this or will it go away on its own

My bowel movements are a light brownish yellow. (don't know if that is relivant)

I have also used marijuana occasionally for a year now but the last time i did was a week ago and the pain in my abdominal especially the left side was HORRIBLE a HORRIBLE PAIN that lasted the entire time i was high and went away back to how it feels now The pain was so bad i even thought of driving to the emergency room.

except for the time i was high the pain seems to be mild and comes and goes randomly throught the day and night.

WHAT IS GOING ON?
 John Kenyon, CNA - Tue Sep 23, 2008 10:38 pm

User avatar Hello -

Without meaning to minimize your discomfort, I don't think the side-effects of Prilosec would still be causing you any problem at this late date, and the things you describe don't follow the history you've related. Then again, neither does the extreme intensification of the pain while under the influence. This is odd. The fact that your exam turned up nothing is very encouraging, and sometimes we can have fairly random pains that really mean nothing. I agree, though, that whatever it is, it certainly doesn't sound like GERD.

The color of your stools does matter -- or at least it might -- since gallbladder and liver diseases can cause this sort of coloration. Both of these, however, would normally cause pain between the upper mid-abdomen and upper right quadrant (around the border of the right side of the rib cage). If it continues, however, you probably should bring this back to the doctor's attention.

I hope this is helpful.
 Pete2532 - Wed Sep 24, 2008 10:33 am

nrhlfsn,

I am currently having IDENTICAL symptoms as you.

It all started roughly 6 months ago with a small pain in one testicle. I couldn't feel any abnormalities, and it went away after about a day. It was quite mild, just uncomfortable. I found that it would only come around after a night of heavy alcohol consumption; otherwise I could not notice any discomfort.

More recently, I began feeling what you describe as a 'pinching' feel that will be on the left side of abdomen just below/behind the lowest rib, which occasionally will move to the right side. Most days of the week, this will be the case, but rarely, my abdomen will seem to feel ok, but my testicle will then feel sore. Very strange... I also will feel slight discomfort on the lower 'corners' of my abdomen as well at times.

I went to the walk-in clinic a few weeks ago, and they prescribed Losec, assuming it was GERD related. After 3 weeks of the meds, I am in no better shape, so I am doubting that it is acid related.

The odd part here, is that I also smoke marijuana frequently (once every day or two), and lately when I am under the influence, the pain 'seems' unbearable at times. I feel very bloated, and the muscles feel tight & pinching in my abdomen. I generally find that if I keep thinking about the ache, it tends to get worse. My hypothesis is that when I am under the influence, it causes me to really focus on the pain which makes it seem worse than it truly is.

I have a few questions for you.

Do you find that your stomach gurgles, or has 'hunger pangs' all the time?

Do you find laying down helps? I sleep well at night and rarely feel much pain at night.

Do you drink alcohol? Do you find its worse after a night of heavier drinking?

I will keep you updated if I find out more on what could be causing this.
 Pete2532 - Wed Oct 22, 2008 9:23 am

I just posted an update in my original thread, but I will also let you know here.

I have had a urine test taken, and will have an abdominal ultrasound done tomorrow. Once I get these results, I will let you know here.

My GP had the idea that because the pain wasn't always in a specific area of the abdomen, that perhaps it was a problem with the ab muscles. This could be true, because I first started noticing symptoms after a day of vomitting early this year (although for the first month it seemed to be more pain in the testicle/genital region, which at first I thought was an infection).

Have you had any luck, nrhlfsn?
 geoff73 - Tue Nov 11, 2008 12:58 pm

Wow I finaly found a match.I have all the same symptoms.I don't know if it matters or not but I am A frequent marijuana smoker too.I have testicular pain only in my left side,stomach pain in the left side,This seems to be increased by any type of smoking though.I had to quit drinking and taking over the counter pain medicines because of the pinching feeling in my abdomin.I also have bouts of nausia that are so bad I have to go to sleep.I also have mild chest tightness that sometimes causes panic attacks.I keep telling myself I'll be alright but deep down inside I'm scared.I wish You both luck.Talk to later.
 Pete2532 - Wed Nov 12, 2008 1:41 pm

Small update:

I had a urine sample taken, and also an abdominal ultrasound. I have not had a call from my GP (it has been roughly 3 weeks) so I am assuming that there was nothing found, at least nothing serious of note. I had a week after the ultrasound where my pain seemed to be quite a bit less, which somewhat went with my theory that perhaps it's partially or mostly a mental problem (not hearing from my GP on the US probably made me less concerned that it was a MAJOR problem). Unfortunately, the pain seems to be back, and this time there seems to be a bit more chest tightness.

I will be scheduling another appt with my GP in a few weeks if things have not changed, and I will update here once I get some more results.

Good luck!
 cookiebox - Wed Mar 25, 2009 2:43 pm

I have very strong left side pain. It seems to get worse when i move around, but if i apply pressure on the pain the pain will reduce.This has been going on for years. The Dr. has done some test ex-rays,test checking my bladder, and no results.But i have noticed it i can catch the pain coming on i can take my acid meds and it will help the pain most of the time, but not catching it in time the pain is so strong it makes me very sick,I cant walk i cant eat,i will even run a low fever, and sometimes my left side will even warm to the touch. Do you have any ideas?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here